Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 27(1); 2010 > Article
Yeungnam University Journal of Medicine 2010;27(1):42-46.
DOI: https://doi.org/10.12701/yujm.2010.27.1.42    Published online June 30, 2010.
Eosinophilic Myositis Induced by Anti-tuberculosis Medication.
Hyun Jung Kim, Jung Eun Park, Yeong Ha Ryu, Dae Hyung Woo, Kyeong Cheol Shin, Jin Hong Chung, Kwan Ho Lee
Department of Internal Medicine, College of Medicine, Yeungnam University, Daegu, Korea. jhchn@med.yu.ac.kr
Abstract
Eosinophilic myositis is a rare idiopathic inflammatory muscle disease, and the patients with this malady present with diverse signs and symptoms such as muscle swelling, tenderness, pain, weakness, cutaneous lesions and eosinophilia. The etiology and pathogenesis of eosinophilic myositis remain elusive. Several drugs may occasionally initiate an immune mediated inflammatory myopathy, including eosinophilic myositis. We report here on a case a 17-year-old female patient who had taken anti-tuberculosis medicine for tuberculosis pleurisy. She presented with many clinical manifestations, including fever, skin rash, proximal muscle weakness, dyspnea, dysphagia and hypereosinophilia. She was diagnosed with eosinophilic myositis by the pathologic study. The muscle weakness progressed despite of stopping the anti-tuberculosis medicine, but the myositis promptly improved following the administration of glucocorticoid. Although drug induced myopathies may be uncommon, if a patient presents with muscular symptoms, then physicians have to consider the possibility of drug induced myopathies.
Key Words: Eosinophilic myositis, Anti-tuberculosis medicine
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 57 View
  • 0 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next